Discussion in 'General Parenting' started by Janna, Jan 27, 2009.

  1. Janna

    Janna New Member

    I was wondering how you made out with your hospital admission for difficult child today?

    I hope all is well and you're getting some rest.


  2. MyHrt31

    MyHrt31 New Member

    Aww :D I was just coming in here to update when I saw your "page", lol. Well, first off I want to say thanks to everyone for your support. It made me stronger and not so nervous about making the decision. Thanks again from the bottom of my heart... :D:D:D

    It was not as bad as I thought it would be. My difficult child did very well and I am so proud of him. He did cry a bit and tell me he was going to miss me but he did not put up a fuss about it. The staff is really nice and made me feel comfortable about leaving him there. They seem like they have an excellent program so I am hoping that this will really be good for him. I just went back for visitation and he was folding his clothes. He showed me around and we talked a bit. He told me he ate chocolate chip cookies for snack and he even tried some veggies (he hates veggies!). He seems to like the kids there so far. I think he likes having other kids to be around because he's always alone. Its usually just the two of us. When I left he gave me a big hug and told me he was going to miss me. He started to get teary eyed again but he didn't start crying. I am so proud of him and I can only hope that he does good there. He did say that he was going to refuse to follow directions (he has a problem with defiance). I guess time will tell though right? Thanks again to everyone for their support and prayers, it really means a lot to me.
  3. KTMom91

    KTMom91 Well-Known Member

    Keeping fingers crossed that he does well!
  4. smallworld

    smallworld Moderator

    I'm glad it went better than you expected. He sounds as if he's a real trooper. Hope you take some much-needed time to rest while he gets the help he needs.
  5. Janna

    Janna New Member

    Aww, good :D I'm glad he is being such a trooper!

    He doesn't have to listen, but I'm absolutely sure they'll have firm, strict consequences for it that he probably won't like LOL! Let them deal with it, you rest ;)
  6. TerryJ2

    TerryJ2 Well-Known Member

    Aw, he sounds like a sweetie!
    You know, it might be good if he balks a little bit. If they can see his true colors, it may speed up a diagnosis and treatment. If he's on his best behavior, it won't do any good.
    But don't tell him that! :)
  7. klmno

    klmno Active Member

    Hang in there!! I hope this leads to more help.
  8. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm glad you are feeling better about your decision and that it went better than you expected. Hugs.
  9. MyHrt31

    MyHrt31 New Member

    I thought the hard part was over with :sad-very:

    I visited him the last two nights and he cries so hard and tells me he wants to come home. It breaks my heart into a million pieces to see him so sad. He's having a lot of trouble adjusting. He's hitting and cursing the staff so they moved him to the Children's Enhanced Unit. Its smaller and better equipped for the more aggressive kids. I am a little peeved that the doctor is increasing his Abilify. At this point, I would have hoped they would have stopped his medications so they could do an evaluation without any drugs in his system. Plus, its the Abilify/Lithium combo that has made him worse to begin with. I told them this plenty of times when I brought him there and they noted it in his chart so why are they increasing his Abilify and sticking with the same drugs? The doctor moved his medication times but did not change the dosages on his Lithium or his Abilify. I know he's the doctor but if someone tells you that a medication combo is making the patient worse, why on earth would you continue the same combo and then slightly increase one of the medications? Has anyone had any experience with this? Its frustrating because my son is so irritable and the drugs are a HUGE part of the problem. He'll be in the hospital for months at this rate :anxious:
  10. janebrain

    janebrain New Member

    Hi Myhrt.
    so sorry for your sadness, I'm sure it is so hard. I don't know why psychiatrists seem to increase the dosage of a medication when you tell them it is making you worse! My younger dtr used to be on Effexor and when she would tell her psychiatrist that she didn't like the way she was feeling on it the psychiatrist would increase the dosage.